Prednisolone diary 4 - down to 4mg

After 5 weeks on 4.5mg, I was getting increasing fatigue and weakness, so thought I would experiment with a further reduction to 4mg. Unfortunately, this seems no better, and possibly may have worsened things! Today I had a return of the cheek-burning, nausea-making extremes. Grrr...

But this wasn't altogether a bad thing, as today I also had a review appointment with my cardiologist. As I sat there shaking and sweating, he said, "There's nothing fundamentally wrong with your heart , but I can see there *is* something wrong with you - you don't look well at all".

So he is writing to my rheumy to suggest a referral to an Infectious Diseases consultant who has a special interest in chronic fatigue conditions.

Meanwhile, I am going to go steady with the pred for the foreseeable furture.....

At least I can't complain that I'm not seeing enough specialists....x

12 Replies

oldest โ€ข newest
  • ๐Ÿ‘๐Ÿ‘๐Ÿ‘๐Ÿ‘ your cardiologist sounds like one of the good guys: a True Detective Medic!

    Could this Infectious Diseases Consultant be an Immunologist? I think Immunology is often responsible for Infectious stuff, vaccinations etc. And referral to Immunology has helped crack one of my big persistent probs...on the other hand, a lot of infectious diseases consultants also seem to be microbiologists. I get confused about this area...seems to involve a lot of overlapping, eg when my gastro nutrition & dietetics clinic referred me to allergy clinic & thought immunology took care of allergies too...apparently not ๐Ÿคทโ€โ™€๏ธ

    Phew: glad your heart is "ok"!

    Well done for sticking to your trial of lower pred doses...seems we've gotta at least "try"

    ๐Ÿ€๐Ÿ˜˜๐Ÿ€๐Ÿ˜˜ coco

  • yes, "infectious disease" is not a department or service listed in my Health Board area, so I guess he is attached to some other medical specialty. We'll see. He also said he'd suggest that my rheumy sees me earlier rather than later for my next review, so that's also a plus.x

  • On the one hand, seeing a lot of consultants is an exceptional experience for the many who struggle to see one. On the other, to be told by one that you don't look well at all is concerning me, because so many are told they look fine. You must be proper poorly. I very much hope you get to feel better, or one of them can find out how to help x

  • thanks lupiknits. i have an advantage in some ways in that all my symptoms are

    very apparent to even a medic "on auto-pilot" - it's difficult to overlook the fact that your patient is audibly wheezing (as I was at first) or keeps breaking out in bouts of violent shaking as he's talking to you (as I was today). For those of us who have to describe less obvious things like bowel pain, "brain fog" and so on, it must be a more difficult task to persuade the professionals that "something must be done". That said, I still haven't found anyone who can suggest anything to stop this misery...x

  • Can't remember - how long have you been on pred? Poor adrenal function and too little pred could cause those symptoms. And that it seems worse on 4mg would seem to fit. One very good rheumy of my acquaintance keeps patients at 5mg for up to 9 months to let their body catch up. Don't underestimate the power of pred!

  • Yes, the reason I've been on this pred experiment is because, as far as I am concerned, adrenal function and pred dose are the prime candidates. But when I suggested this today, my cardiologist said, "Hmm...I don't think that will be the explanation". My rheumy has also dismissed it. I *still* think it is, and now I am going to stick on 4mg for a long period to see what happens - at least until I next see my rheumy x

  • It might not be - but I wouldn't trust the average cardiologist or rheumatologist to be "up" on endocrinology...

    I suppose the other thing to test would be a couple of days at 7 or 8mg - and do you feel better. If you do, that would be enough answer for me to ask for a synacthen test as a start. If it doesn't help you can drop straight back to where you were.

  • Thanks, PMRpro, that is very helpful, and I may do that. For now, part one of my experiment is done - I feel that I have learned how hard I can push the tapering and what happens when I do. Even more important, I feel like I have done something to take control in a situation where so much of my life has been - not too put too fine point on it - completely trashed by this disease. x

  • Hi whisper it

    So sorry your suffering but glad you were ill for your cardio appt and will now be referred to infectious diseases!. By hook or by crook you will get answers and help because there has to be a reason for such debillitating symptoms!. Your right to go easy on the pred, you've done so well getting to 4 mg!. Hope you don't wait too long to be seen. How's your mum?. X

  • Thanks misty14,

    Mum has just a few more days of radiotherapy left - it's become very painful, but she is bearing up. Obviously, I've still been unable to assist at all as in the last few weeks the best I can do is very brief trips to the shops for essential supplies. Very frustrating x

  • Hi Whisperit. You must feel very badly that you can't help your mum more but it's not your fault your ill too!. Fab you've been able to shop for her, still a big help!. I m sorry she's finding radiotherapy painful, it's gruelling isn't it?. Fingers crossed for you both. X

  • Thanks, misty x

You may also like...